MAUDE Adverse Event Report: ARTHREX, INC. 5.5X28MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X28MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X28MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/05/2024, it was reported by a sales representative via sems-06704164 that an ar-9625 3.0 mm hex driver tip broke off when tightening the locking screw into the mgs baseplate.It was retrieved from the screw head.The surgeon was not using the torque indicator as per their preference when the driver broke, a replacement screwdriver was attached to the torque indicator, and the screw was confirmed to be torqued down.No delay in the case and the case was completed successfully.This was discovered during an rtsa procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 11/08/2024: the torqued down screw was part number ar-9563-28 lot 15202638.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screw when inserting into the plate and/or hard bone.

Brand Name
5.5X28MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20843726
Report Number1220246-2024-08693
Device Sequence Number20843114
Product Code PHX
UDI-Device Identifier00888867296862
UDI-Public00888867296862
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.5X28MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-28
Device Lot Number15202638
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown